Non Diabetic meds and BS levels results

By Aryana Latest Reply 2009-05-15 04:13:41 -0500
Started 2009-05-13 23:37:26 -0500

I was wondering as I was about to take my nightly meds, how do non diabetic meds affect BS levels? Or do they not matter? I am on like everything under the sun.. At least it seems like it.. I will list everything mainly cause I already have the list ready so when I go to any Dr's appointment or hospital which does not know me, I can simply print it out and its all ready.. Makes it so much easier then trying to remember them all, and how much each one is.. Although I was wondering, could some meds cause BS to be higher or lower.. And can some meds actually cause Something that was just waiting to happen to come out sooner then later? Just some thoughts… Here are a list of what I am on, on a regular basis..

Cyclobenzaprine 10 MG table myl Every eight hours as needed

Clonazepam 0.5 MG tablet TEV Twice a day

Meloxicam 15 mg one a day

Premarin 0.3 Once a day

Cetirizine 10 mg Once a day

Hydroxyzine HL 25 mg four at bedtime

Fexofenadine 180 mg Once a day

Metoclopramide 10 mg one every six hours for nausea as needed

Pravastatin 40mg Once a day

Hydrocodone/apap 7.5/500 mg one every six hours as needed

Hydrocodone/apap 10 every Eight Hours as needed

Nitrofurantoin macro 100 mgmyl Two after sex

Midrin two on the onset of migraine, then one every hour until reaching the limit of Five a day.

ranidine 300 mg once a day

Lyrica 50 mg Twice a day

Lithium 900 Mg Twice a day

Topamax 50 mg Twice a day

Steroids as needed for Chronic Urticaria

I have a eppy pen although I have not had to use it..

I also have an inhaler although until this month I have not had to use it. Although since gaining so much weight, I can not breath and it has triggered my asthma, and since I am now over weight, and I smoke I have had to use it on a regular basis so much so I ran out of it and I can not get it filled for another 6 days.

Wishing all a wonderful night

8 replies

lipsie 2009-05-15 04:13:41 -0500 Report

I can relate in many ways here, I think I am on a total of like 32 meds myself…and I go to the same drug store, until recently had problems so slowly switching over to one other one. Anyhow, yeah the steriods DEFINATELY will mess with you sugar!! I go threw them quite often cuz of my copd and ulgh, just finish some actually. I take a lot of the others you mentioned, just higher doses and I don't see much of a difference in my sugars. I also have used Iguard too, its interesting, check it out. Great question too btw. Good luck hun! Love yasss Sheila

dyanne 2009-05-15 01:36:20 -0500 Report

Hi well I thought I was on a lot of meds but you got me beat LOL !!!! The only one that I think can raise your bs is the steroids. Now dont quote me … I hope you get your answers and good luck to you.

Pauline B
Pauline B 2009-05-14 10:48:50 -0500 Report

Here's the web site I use. They also have a down-loadable "card" that you can carry with you that lists your conditions and medicines you take. I find, though, that if I were in an accident, my Medic-Alert braclet would be more easily seen by EMTs.

LadyDi - 26259Miller
LadyDi - 26259Miller 2009-05-14 06:27:26 -0500 Report

I hope all of your prescriptions are filled by the same pharmacy, as most do a good job of watching for interactions, etc. First, however, you should be certain that your doctor(s) know each and everything you take so that they can properly prescribe. Read labels and all the info available before taking any OTC meds. Be aware of any warnings on them. Ask the pharmacist's advice. Search online, as there are a number of places to go. I cannot remember the site that Pauline was talking about, but I'm sure someone will provide that. Sounds as though you've really had some difficult times, healthwise. Hope you're doing well under the circumstances.

Aryana 2009-05-14 12:59:49 -0500 Report


Actually yea all my meds are filled at the same store or at least the same company if I can not get to my normal store for what ever reason. I hate going to a new new cause then its a pain, with the INS and two my store is only like four blocks down the road from me …

Pauline B
Pauline B 2009-05-14 00:08:03 -0500 Report

There are web sites where you can enter your drugs, both prescribed and OTC, to see what reactions there might be. Also, when you have them refilled, ask the pharmacist. That's why it's a good idea to always use the same pharmacy. I get my drugs via mailorder through Medco and they offer an on-line service where I can check drug-drug reactions.

I like your computer list. I, too, have one, and keep a copy with me. I also have created a copy of my medical history because I hate writing down all the surgeries I've had, etc. I simply say "See attached sheet" when I see a new doctor. Before my clinic went to electronic medical charting my diabetic doctor used my notes rather than my thick chart because we could find things in my notebook faster. I always ask for copies of everything, including lab reports and imaging reports. These days I get CDs of the films as well.

Aryana 2009-05-14 00:54:07 -0500 Report

I should put down my surgeries cause I always forget one or two lol..Along with whats wrong with me.. Like the Urticaria I have only had that since Nov and alot of the times I forget or I cant say it correctly. Or I will forget about this or that cause it hasnt bothered me in like forever. As for Surgeries I keep forgetting a few, cause I dont remember half of what I had as a kid.. lol..

Do you know the link where I could go and if so would you please send it to me?

Thanks and have a good night